Alert archive / Michigan / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 18, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at May 30, 2013, 8:45 PM EDT for Crawford County, Kalkaska County, Missaukee County, Michigan. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2013, 8:45 PM EDT (00:45 UTC)
- Expired
- May 30, 2013, 9:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MI, Kalkaska County, MI, Missaukee County, MI
The radar
The NCL Michigan radar (KAPX), 44 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Alpena, MI (KAPX), launched 00:00Z, 0.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1103 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1022 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 11.2
The text
As transmitted, in the capitals the NWS used until 2016.
208
WUUS53 KAPX 310045
SVRAPX
MIC039-079-113-310145-
/O.NEW.KAPX.SV.W.0018.130531T0045Z-130531T0145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
845 PM EDT THU MAY 30 2013
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
EASTERN KALKASKA COUNTY IN NORTHERN LOWER MICHIGAN...
NORTHEASTERN MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 945 PM EDT
* AT 843 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MOORESTOWN...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
GRAYLING...MOORESTOWN...BEAR LAKE...HARTWICK PINES STATE PARK AND
FREDERIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4439 8516 4485 8493 4486 8458 4451 8481
4451 8485 4444 8485 4432 8493
TIME...MOT...LOC 0045Z 203DEG 33KT 4445 8499
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
941
WWUS34 KAPX 310107
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
907 PM EDT THU MAY 30 2013
MIC113-310117-
/O.CAN.KAPX.SV.W.0018.000000T0000Z-130531T0145Z/
MISSAUKEE MI-
907 PM EDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MISSAUKEE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4451 8487 4451 8489 4451 8510 4485 8493
4486 8458 4451 8481 4451 8485
TIME...MOT...LOC 0107Z 205DEG 33KT 4462 8486
$$
MIC039-079-310145-
/O.CON.KAPX.SV.W.0018.000000T0000Z-130531T0145Z/
CRAWFORD MI-KALKASKA MI-
907 PM EDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
KALKASKA AND WESTERN CRAWFORD COUNTIES UNTIL 945 PM EDT...
AT 906 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF BEAR LAKE...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEAR LAKE...HARTWICK PINES STATE PARK...FREDERIC AND BLUE LAKE
TOWNSHIP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4451 8487 4451 8489 4451 8510 4485 8493
4486 8458 4451 8481 4451 8485
TIME...MOT...LOC 0107Z 205DEG 33KT 4462 8486
HAIL...1.00IN
WIND...60MPH
$$310
WWUS34 KAPX 310118
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
918 PM EDT THU MAY 30 2013
MIC079-310128-
/O.CAN.KAPX.SV.W.0018.000000T0000Z-130531T0145Z/
KALKASKA MI-
918 PM EDT THU MAY 30 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KALKASKA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4451 8481 4451 8485 4485 8484 4486 8458
TIME...MOT...LOC 0118Z 208DEG 34KT 4472 8478
$$
MIC039-310145-
/O.CON.KAPX.SV.W.0018.000000T0000Z-130531T0145Z/
CRAWFORD MI-
918 PM EDT THU MAY 30 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CRAWFORD COUNTY UNTIL 945 PM EDT...
AT 916 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF GRAYLING...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARTWICK PINES STATE PARK AND FREDERIC.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4451 8481 4451 8485 4485 8484 4486 8458
TIME...MOT...LOC 0118Z 208DEG 34KT 4472 8478
HAIL...1.00IN
WIND...60MPH
$$651 WWUS34 KAPX 310136 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 936 PM EDT THU MAY 30 2013 MIC039-310146- /O.EXP.KAPX.SV.W.0018.000000T0000Z-130531T0145Z/ CRAWFORD MI- 936 PM EDT THU MAY 30 2013 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY WILL EXPIRE AT 945 PM EDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4451 8481 4451 8485 4485 8484 4486 8458 TIME...MOT...LOC 0136Z 208DEG 36KT 4489 8465 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 7:13 PM EDT, 1 hour 32 minutes earlier.
Area forecast discussion, May 30, 7:13 PM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
713 PM EDT THU MAY 30 2013
.SYNOPSIS...
ISSUED AT 411 PM EDT THU MAY 30 2013
UNSETTLED WEATHER WILL BE THE RULE FOR THE NEXT FEW DAYS...AS A WARM
FRONT GRADUALLY LIFTS NORTH INTO ONTARIO BY EVENING...FOLLOWED BY A
COLD FRONT THAT WILL SLOWLY ADVANCE THROUGH THE REGION THIS WEEKEND.
THIS PATTERN WILL DELIVER CHANCES FOR SHOWERS AND
THUNDERSTORMS...ALONG WITH WARMER AND MORE HUMID WEATHER THROUGH
SATURDAY. SHOWERS MAY LINGER INTO SUNDAY...BEFORE MUCH COOLER BUT
DRY WEATHER RETURNS EARLY NEXT WEEK AS CANADIAN HIGH PRESSURE
ARRIVES.
&&
.UPDATE...
ISSUED AT 713 PM EDT THU MAY 30 2013
DIURNALLY ENHANCED CONVECTION HAS SIGNIFICANTLY DIMINISHED IN BOTH
INTENSITY AND AREAL COVERAGE AS DIURNAL INSTABILITY WANES THIS
EVENING. JUST A FEW SHOWERS AND STORMS CONTINUE TO IMPACT PORTIONS
OF NRN LWR MICHIGAN...MAINLY AROUND GLR AND IN ARENAC COUNTY.
CONVECTIVE DEVELOPMENT WILL CONTINUE TO WANE THRU LATE EVENING AS
DAYTIME INSTABILITY IS LOST AND REMAINING LAKE BREEZE BOUNDARIES
FALL APART. WE SHOULD SEE A BREAK IN THE ACTION AS WE HEAD INTO
THE OVERNIGHT HOURS...WITH ADDITIONAL CONVECTION EXPECTED TO
DEVELOP LATE TONIGHT...MAINLY AFTER 08Z. ANOTHER SHORT WAVE WILL
RIDE N/NE INTO OUR CWA ALONG DEEP SW FLOW. STRONG LOW LEVEL JET
CORE WILL PUNCH INTO LWR MICHIGAN AT THIS TIME...ALTHOUGH ELEVATED
INSTABILITY AND 850 MB THETA E WILL BE RATHER LIMITED. CURRENT
FORECAST HAS A GOOD HANDLE ON THIS SCENARIO...THUS NO ADJUSTMENTS
ARE NEEDED AT THIS TIME.
&&
.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 411 PM EDT THU MAY 30 2013
A DAY MUCH MORE TYPICAL FOR LATE SPRING/EARLY SUMMER...WITH WARM
TEMPERATURES AND RELATIVELY HUMID CONDITIONS. EVEN ENOUGH OF THE
ABOVE TO KICK OF SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH
HAVE BEEN RATHER IMPRESSIVE PER RADAR TRENDS AND SPOTTER REPORTS.
WARM/HUMID CONDITIONS DRIVEN BY DEEP SOUTHWEST FLOW BETWEEN OVERHEAD
RIDGING AND DEEP...ELONGATED TROUGHING EXTENDING FROM THE PACIFIC
NORTHWEST INTO THE CENTRAL PLAINS. RATHER POTENT SPOKE OF ENERGY
ROUNDING THE BASE OF THIS TROUGH...ENTICING ANOTHER BOUT OF
ORGANIZED AND SEVERE STORMS ACROSS THE PLAINS. FORECAST CONCERNS
INITIALLY CENTER ON LINGERING STORM POTENTIAL THROUGH EARLY THIS
EVENING...FOLLOWED BY ADDITIONAL SHOWER AND THUNDERSTORM CHANCES
LATER TONIGHT AND FRIDAY AS UPSTREAM WAVE APPROACHES.
SCATTERED SHOWERS AND STORMS EXPECTED THROUGH EARLY EVENING...
PARTICULARLY ACROSS NORTHERN LOWER MICHIGAN WHERE INSTABILITY WILL BE
MAXIMIZED. CANNOT RULE OUT AN ISOLATED SEVERE STORM UNDER MOST
ORGANIZED UPDRAFTS...WITH BRIEF GUSTY WINDS VIA PRECIP LOADING AND
MARGINALLY SEVERE HAIL THE PRIMARY THREATS. LOSS OF INSTABILITY BY
MID EVENING SHOULD END THE THREAT...LEAVING BEHIND PARTLY TO MOSTLY
CLOUDY SKIES AND MILD TEMPERATURES. ATTENTION THEN TURNS TO APPROACH
OF UPSTREAM WAVE. TREND HAS BEEN A TOUCH SLOWER OVERALL...WITH
UPSTREAM RADAR TRENDS SUPPORTING SUCH. PER THE USUAL WITH
CONVECTION...JUST NOT OVERLY CONFIDENT (ACTUALLY...NOT CONFIDENT AT
ALL :)) ON EXACTLY HOW THIS WILL ALL PLAY OUT. HAVE SLOWED ONSET OF
NEXT ROUND OF SHOWERS AND STORMS UNTIL LATE TONIGHT...AND HELD ALL
CHANCES TO THE WESTERN HALF OF THE AREA. STRONG LOW LEVEL JET
RUNNING UP THE SPINE OF LAKE MICHIGAN MAY ALSO ENTICE SOME SHOWER
AND STORM DEVELOPMENT INTO EASTERN UPPER. SEVERE WEATHER NOT
ANTICIPATED TONIGHT WITH DECREASE IN AVAILABLE INSTABILITY.
WAVE CONTINUE ACROSS THE AREA FRIDAY MORNING...BRINGING AT LEAST THE
THREAT OF ADDITIONAL SHOWERS AND STORMS. UNCERTAINTY ONLY INCREASES
HEADING THROUGH THE AFTERNOON WITH INITIAL POST WAVE SUBSIDENCE
REGIME GIVING WAY TO INCREASING INSTABILITY AND APPROACHING DEEP
LAYER SPEED MAX. GUIDANCE STEADFAST IN DRIVING CORRIDOR OF BETTER
DYNAMICS OFF TO OUR SOUTH AND SOUTHWEST...COINCIDENT WITH BEST MID
AND UPPER JET SUPPORT. LIKE PREVIOUS FORECASTER MENTIONED...PATTERN
RECOGNITION EASILY SUPPORTS MOST WELL DEVELOPED CONVECTION REMAINING
TO OUR SOUTH WHERE BEST INSTABILITY/DYNAMICS ARE JUXTAPOSED...WITH
PERHAPS SUCH SIMPLY NOT ALLOWING MOIST CONVECTION OVER OUR AREA.
GIVEN COMPLEXITY AND UNCERTAINTIES...WILL KEEP JUST INHERITED CHANCE
WORDING FOR NORTHERN LOWER. BEST SEVERE THREAT REMAINS SOUTH...AS
ADVERTISED BY LATEST SPC DAY 2 OUTLOOK. MUCH LIKE TODAY...IF
ORGANIZED CONVECTION IS REALIZED...A ISOLATED SEVERE STORM CANNOT BE
RULED OUT.
.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 411 PM EDT THU MAY 30 2013
OVERVIEW: ENERGETIC MID-LEVEL FLOW RESIDES ACROSS THE EASTERN
PACIFIC AND DIGS INTO AN INVERTED SHORT WAVE TROUGH ACROSS THE
WESTERN AND CENTRAL CONUS...WITH SHORT WAVE RIDGING DOWNSTREAM
ACROSS THE GREAT LAKES AND EASTERN CONUS. ASSOCIATED SFC LOW
CURRENTLY CENTERED OVER THE DAKOTAS WITH A WARM FRONT STRETCHING
EASTWARD ACROSS LAKE SUPERIOR. WARM AIR HAS FINALLY ARRIVED INTO NRN
MICHIGAN TODAY WITH MOST AREAS SOUTH OF THE BRIDGE IN THE 80S...AND
SOLIDLY IN THE 70S IN THE U.P...SAVE FOR NEAR THE LAKES AS USUAL.
MAIN WEATHER ACTION CONTINUES TO RESIDE ACROSS THE CENTRAL AND NRN
PLAINS NEAR THE PARENT LOW. BUT WE HAVE MUSTERED ENOUGH INSTABILITY
TO FORCE SOME SHOWERS AND THUNDERSTORMS ACROSS THE CWA TODAY.
GOING FORWARD...SHORT WAVE TROUGH WILL CONTINUE TO BE THE MAIN
WEATHER PLAYER AS IT SLOWLY WORKS THROUGH THE PLAINS AND ULTIMATELY
THE GREAT LAKES OVER THE NEXT SEVERAL DAYS. CONVECTIVE TRENDS/TIMING
WILL CONTINUE TO BE THE TOUGHEST PART OF THE FORECAST AS THIS
OCCURS. WARM TEMPERATURES ONCE AGAIN THROUGH FRIDAY BUT TURNING
COOLER SATURDAY WITH RAIN AND SUBSTANTIALLY COOLER SUNDAY AS A
FAIRLY DECENT EARLY JUNE COLD FRONT DROPS DAYTIME TEMPERATURES BACK
DOWN INTO THE 50S AND 60S.
FRIDAY NIGHT THROUGH SATURDAY NIGHT...CLOSED LOW MAKES SLOW PROGRESS
FROM THE UPPER MIDWEST ACROSS THE WESTERN GREAT LAKES. SHOWERS AND
STORMS APPEAR MOST LIKELY ACROSS THE GREAT LAKES REGION DURING THIS
TIME AS THE ASSOCIATED SFC FRONT AND F-GEN PROCESSES/LOWERING
HEIGHTS AND VIGOROUS UPPER JET CORE PRESS INTO THE REGION INTO
SATURDAY...AND CROSSES THE STATE SATURDAY NIGHT. HAVE HIGHEST POPS
FRIDAY NIGHT AND SATURDAY ALTHOUGH PRECIP MAY COME IN DISCRETE
WAVES.
SUNDAY...STACKED LOW AND SFC COLD FRONT SWING THROUGH EARLY SUNDAY
WITH COOLER AIR ADVECTING INTO THE REGION THROUGH THE DAY. STILL A
GOOD SIGNAL FOR WRAP AROUND MOISTURE AND SHOWER POTENTIAL THROUGH
MUCH OF SUNDAY BEFORE DRIER AIR BEGINS TO BUILD INTO THE GREAT LAKES
BY EVENING. BUT A NOTICEABLE TEMPERATURE CHANGE ONCE AGAIN FOR
SUNDAY AS TEMPS MAX OUT IN THE 50S AND 60S.
MONDAY THROUGH THURSDAY...MID LEVEL TROUGH AND CORE OF COLD AIR
SLOWLY RETREATS EASTWARD ON MONDAY FOLLOWED BY LOWER AMPLITUDE
RIDGING FOR TUESDAY INTO WEDNESDAY. LARGE EXPANSE OF CANADIAN HIGH
PRESSURE SETTLES IN FOR MONDAY AND TUESDAY WHICH WILL CLEAR THINGS
OUT AND MAY LEAD TO FROST POTENTIAL...ESPECIALLY TUESDAY MORNING.
THEN...DAYTIME TEMPS WILL REBOUND TUESDAY AND WEDNESDAY BACK CLOSE
TO NORMAL. HOWEVER...YET ANOTHER TROUGH WILL BE DIPPING INTO THE
UPPER MIDWEST/WESTERN GREAT LAKES MIDWEEK BRINGING ADDITIONAL RAIN
CHANCES TO THE REGION WEDNESDAY AND THURSDAY.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 713 PM EDT THU MAY 30 2013
OVERALL CONDITIONS WILL REMAIN VFR THRU THE NEXT 24 HRS. A FEW
SHOWERS MAY IMPACT APN AND VCNTY THIS EVENING...BUT THE REST OF
NRN LWR MICHIGAN TAF SITES WILL REMAIN PRECIP FREE INTO THE
OVERNIGHT OURS. ADDITIONAL SHOWERS AND STORMS WILL BEGIN TO IMPACT
MBL AND TVC BY 09Z...AND THEN SPREAD NE TO PLN AND APN THRU 12Z.
THIS BATCH OF PRECIP SHOULD END BY MID TO LATE FRIDAY MORNING...WITH
A BREAK IN THE CONVECTIVE ACTION EXPECTED THRU FRIDAY AFTERNOON
BEFORE ANOTHER WAVE OF SHOWERS AND STORMS DEVELOP FRIDAY EVENING.
&&
.MARINE...
ISSUED AT 411 PM EDT THU MAY 30 2013
SOUTH TO SOUTHWEST WINDS...OCCASIONALLY GUSTY...EXPECTED TO
CONTINUE ACROSS THE WATERS THROUGH FRIDAY. SCA CONDITIONS REMAIN
POSSIBLE FOR PARTS OF NORTHERN LAKE MICHIGAN INTO THIS EVENING.
OTHERWISE...BOTH WINDS AND WAVES SHOULD REMAIN BELOW CRITERIA.
REDUCED VISIBILITIES IN ADVECTION FOG/HAZE WILL CONTINUE TO BE AN
ISSUE GIVEN MOIST AIR MASS ACROSS THE UPPER GREAT LAKES.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LMZ341-342-
344>346.
LS...NONE.
&&
UPDATE...MR
SYNOPSIS...KB
SHORT TERM...MB
LONG TERM...BA
AVIATION...MR
MARINE...MBHazardous weather outlook, May 30, 4:23 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 423 PM EDT THU MAY 30 2013 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 311200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 423 PM EDT THU MAY 30 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN THROUGH EARLY THIS EVENING. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...THOUGH SOME WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS WILL BE FOUND ACROSS ALL OF NORTHERN MICHIGAN FRIDAY THROUGH SATURDAY. THERE WILL BE A THREAT FOR FROST BOTH MONDAY AND TUESDAY MORNING OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT HTTP://WEATHER.GOV/APX. MSB
In the hours before
Local storm report, May 30, 6:36 PM EDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
636 PM EDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 6 SW PETOSKEY 45.32N 85.05W
05/30/2013 CHARLEVOIX MI EMERGENCY MNGR
PRELIMINARY- CENTENNIAL BARN SEVERELY DAMAGED, MULTIPLE
TREES DOWN...INCLUDING A 10 TO 12 INCH LIVE MAPLE PUSHED
OVER ONTO A HOUSE. MINOR DAMAGE TO HOME. NEARBY TRAINED
SPOTTER ESTIMATES 50 TO 60 MPH WINDS AT HIS RESIDENCE.
POSSIBLY HIGHER AT BARN LOCATION.
&&
BERGERLocal storm report, May 30, 6:45 PM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
645 PM EDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 9 SSW GAYLORD 44.91N 84.74W
05/30/2013 M0.50 INCH OTSEGO MI OFFICIAL NWS OBS
&&
MBOGUTHSpecial weather statement, May 30, 6:49 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 649 PM EDT THU MAY 30 2013 MIZ017-019-022-302315- CHARLEVOIX MI-CHEBOYGAN MI-OTSEGO MI- 649 PM EDT THU MAY 30 2013 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS... AT 648 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VANDERBILT...OR 8 MILES NORTH OF GAYLORD... MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... INDIAN RIVER... EASTERN CORWITH TOWNSHIP... PICKEREL LAKE... WOLVERINE... AFTON... BURT LAKE STATE PARK... BURT LAKE... TOWER... PIGEON RIVER STATE FOREST... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING.
Local storm report, May 30, 6:53 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
653 PM EDT THU MAY 30 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL GAYLORD 45.03N 84.67W
05/30/2013 E0.75 INCH OTSEGO MI TRAINED SPOTTER
MOSTLY PEA WITH SOME DIME SIZED HAIL IN
DOWNTOWN GAYLORD
&&
IRIS SYSTEMLocal storm report, May 30, 7:04 PM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
704 PM EDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TSTM WND DMG 4 SE MILLERSBURG 45.29N 84.00W
05/30/2013 PRESQUE ISLE MI LAW ENFORCEMENT
MULTIPLE TREES DOWN ON COUNTY ROAD 638 BETWEEN
MILLERSBURG AND HAWKS...REPORTED BY ROGERS CITY POLICE
DEPARTMENT.
&&
BERGERLocal storm report, May 30, 8:10 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
810 PM EDT THU MAY 30 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG CLEAR LAKE STATE PARK 45.15N 84.20W
05/30/2013 MONTMORENCY MI PARK/FOREST SRVC
40+ TREES DOWNED IN CLEAR LAKE STATE PARK, REPORTED BY
PARK MANAGER.
&&
BERGERNearby
Severe Thunderstorm Warnings in Michigan, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.